Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Jacksonville, FL

August 4, 2016Marion County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 4, 2016, 9:50 AM EDT for Marion County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 9:50 AM EDT (13:50 UTC)
Expired
Aug 4, 2016, 10:30 AM EDT
In force
40 min
Issued by
NWS Jacksonville, FL

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 122 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
804 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

633 
WWUS82 KJAX 041350
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT THU AUG 4 2016
 
FLZ040-041430-
MARION FL-
950 AM EDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
1030 AM EDT...

AT 950 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANTHONY...OR NEAR FORT MCCOY...MOVING NORTHEAST AT 10 MPH.

GUSTY WINDS OF 40 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
FORT MCCOY...SPARR...ANTHONY...BURBANK AND HOG VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2935 8213 2951 8188 2952 8185 2950 8184
      2949 8184 2949 8183 2926 8169 2916 8209
TIME...MOT...LOC 1350Z 245DEG 9KT 2928 8202 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:35 AM EDT, 15 minutes earlier.

Area forecast discussion, Aug 4, 9:35 AM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
935 AM EDT THU AUG 4 2016

.UPDATE...
No change to previous forecast as Morning Soundings still show
Precipitable Water levels just above 2 inches in the moist
Southwest Flow and expect numerous coverage of showers and storms
this afternoon for all areas. Diurnal heating NE of the current
showers over inland NE FL will support Max Temps in the lower 90s
with a few mid 90s possible in areas that don't receive rainfall
until later in the day. Main threat from activity will be heavy
rainfall with localized/temporary minor flooding issues. The
stronger storms will still produce some frequent lightning and
gusty winds but still expecting mostly below severe limits as Mid
level temps at 500mb still showing warm conds with temps at -4C to
-6C range. The SW steering flow is still weak at 5-10 knots and
will allow for a weak East Coast Sea Breeze to develop and push
inland to about the I-95 corridor, so most of the activity will be
over inland areas through the afternoon, although activity along
the I-95 corridor will drift towards the coast during the late
afternoon and evening hours with just enough SW steering flow to
get them there. Most of the activity will wind down during the
evening hours around sunset, although the atmosphere will remain
moist enough to support isolated showers at any time through the
night. Muggy overnight lows in the 70s expected.

&&

.AVIATION...
Still VFR this AM, but high rain chances this afternoon will need
tempo groups for all Inland TAF sites as IFR Vsbys and MVFR Cigs
appear likely. Coastal TAF sites may escape some of the storms as
the SW steering flow may be weak enough to keep activity just
inland. Gusty winds up to 25-30 knots possible along with reduced
VSBYS due to heavy rainfall for brief periods.

&&

.MARINE...
Light SW Flow 10-15 knots becoming SE later today along the coast.
Seas 2-4 ft nearshore and 3-5 ft offshore. No headlines. Main
impacts will be storms near the coast with gusty winds and heavy
rainfall and lightning.

Rip Currents: Moderate Risk with morning breaker reports of 2-3 ft
with the occasional 4 ft surf.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  94  75  91  74 /  60  60  60  30
SSI  91  77  88  76 /  60  60  60  40
JAX  93  75  90  75 /  70  60  70  40
SGJ  93  76  87  76 /  60  60  60  40
GNV  92  73  88  74 /  70  60  70  50
OCF  92  74  88  74 /  70  60  70  60

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Hess/Niemeyer
Hazardous weather outlook, Aug 4, 12:15 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 AM EDT THU AUG 4 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-050515-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1215 AM EDT THU AUG 4 2016

...MODERATE RISK FOR RIP CURRENTS...
...NUMEROUS THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES DUE TO INCREASED
EASTERLY SWELLS.

NUMEROUS THUNDERSTORMS ARE FORECAST BY THIS AFTERNOON AND EVENING.
A FEW OF THESE STORMS MAY BECOME STRONG WITH GUSTY WINDS AND HEAVY
RAINFALL WHICH COULD CAUSE LOCALIZED FLOODING. FREQUENT LIGHTNING
IS ALSO POSSIBLE IN STRONGER STORMS. STORM MOTION WILL ONCE AGAIN
BE SLOW WITH A GRADUAL DRIFT TO THE NORTH TO NORTHEAST AROUND 5 TO
10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON
AND EVENING HOURS. A FEW STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 4, 9:50 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT THU AUG 4 2016

FLZ040-041430-
MARION FL-
950 AM EDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
1030 AM EDT...

AT 950 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANTHONY...OR NEAR FORT MCCOY...MOVING NORTHEAST AT 10 MPH.

GUSTY WINDS OF 40 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
FORT MCCOY...SPARR...ANTHONY...BURBANK AND HOG VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2935 8213 2951 8188 2952 8185 2950 8184
      2949 8184 2949 8183 2926 8169 2916 8209
TIME...MOT...LOC 1350Z 245DEG 9KT 2928 8202

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:38 PM EDTAreal Flood AdvisoryJAXUnion67 min
Aug 4, 1:27 PM EDTSpecial Weather StatementJAXNassau48 min
Aug 4, 1:37 PM EDTAreal Flood AdvisoryJAXDuval, Nassau113 min
Aug 4, 1:51 PM EDTSevere Thunderstorm WarningJAXNassau24 min
Aug 4, 1:57 PM EDTTornado WarningJAXNassau12 min
Aug 4, 2:02 PM EDTSpecial Marine WarningJAX58 min
Aug 4, 2:29 PM EDTSpecial Weather StatementJAXFlagler31 min
Aug 4, 2:32 PM EDTAreal Flood WarningJAXNassau88 min
Aug 4, 2:58 PM EDTSpecial Weather StatementJAXFlagler32 min
Aug 3, 10:08 PM EDTAreal Flood AdvisoryJAXAppling, Jeff Davis52 min
Aug 3, 10:11 PM EDTSpecial Weather StatementJAXAppling34 min
Aug 4, 1:21 PM EDTSpecial Weather StatementJAXGlynn39 min
Aug 4, 2:14 PM EDTSpecial Weather StatementJAXCamden31 min
Aug 4, 3:02 PM EDTSpecial Weather StatementJAXJeff Davis28 min
Aug 4, 3:27 PM EDTAreal Flood AdvisoryJAXAppling, Jeff Davis2 hr
Aug 4, 3:35 PM EDTSpecial Weather StatementJAXCoffee40 min
Aug 4, 5:00 PM EDTAreal Flood AdvisoryJAXAppling, Bacon90 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.